Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 56, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Sep 3, 2013, 7:06 PM EDT for Barnstable County, Massachusetts. It was in force for 114 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2013, 7:06 PM EDT (23:06 UTC)
- Expired
- Sep 3, 2013, 9:00 PM EDT
- In force
- 114 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
County Barnstable County, MA
The radar
The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 7:18 PM EDT | FLASH FLOOD | Sandwich, MA | SCORTON CREEK OUT OF ITS BANKS...WITH FLOODING PARTIALLY BLOCKING ROUTE 6A. |
| Sep 3, 7:25 PM EDT | FLOOD | Mashpee, MA | FLOODING AT MASHPEE ROTARY...RTE. 28 AND RTE. 151. |
| Sep 3, 7:30 PM EDT | FLASH FLOOD | Bourne, MA | NUMEROUS FLOODED BASEMENTS. REPORT OF DEBRIS FLOWING INTO BACKYARDS. |
| Sep 3, 7:35 PM EDT | FLASH FLOOD | Sandwich, MA | ONE FOOT OF WATER FLOODING BEAL AVENUE AND MAIN STREET...AND QUAKER MEETING HOUSE ROAD. |
| Sep 3, 8:15 PM EDT | FLOOD | Sandwich, MA | 6 INCHES OF STREET FLOODING ON RT. 6A AT SPRING HILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 11.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WGUS51 KBOX 032306
FFWBOX
MAC001-040100-
/O.NEW.KBOX.FF.W.0056.130903T2306Z-130904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
706 PM EDT TUE SEP 3 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
* UNTIL 900 PM EDT
* AT 705 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED THAT
UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. AN ADDITIONAL INCH
OR TWO IS POSSIBLE WITH THUNDERSTORMS EARLY THIS EVENING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARNSTABLE...FALMOUTH...SANDWICH...BOURNE AND MASHPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAPID AND POTENTIALLY LIFE THREATENING FLOODING OF STREETS AND
UNDERPASSES IS IMMINENT. DO NOT DRIVE THROUGH FLOODED ROADS AND FIND
ALTERNATE ROUTES.
&&
LAT...LON 4172 7027 4172 7034 4171 7033 4171 7029
4155 7066 4165 7065 4165 7062 4167 7065
4168 7062 4168 7066 4170 7062 4172 7062
4171 7064 4172 7064 4180 7052 4174 7041
4173 7031 4174 7022
$$
FIELD/FRANK2 follow-up statements
805
WGUS71 KBOX 040039
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
839 PM EDT TUE SEP 3 2013
MAC001-040100-
/O.CON.KBOX.FF.W.0056.000000T0000Z-130904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNSTABLE MA-
839 PM EDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHWESTERN BARNSTABLE COUNTY...
AT 838 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO 4 INCHES OF RAIN HAVE
ALREADY FALLEN. WHILE THE RAIN IS COMING TO AN END...SOME FLOODING
MAY STILL BE OCCURING. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES
AND DO NOT DRIVE THROUGH FLOODED ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADS AND OBEY
ROAD CLOSURES. THOSE NEAR SMALL STREAMS MUST HEAD FOR HIGHER GROUND
IMMEDIATELY.
&&
LAT...LON 4172 7027 4172 7034 4171 7033 4171 7029
4155 7066 4165 7065 4165 7062 4167 7065
4168 7062 4168 7066 4170 7062 4172 7062
4171 7064 4172 7064 4180 7052 4174 7041
4173 7031 4174 7022
$$
MD877
WGUS71 KBOX 040056
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
856 PM EDT TUE SEP 3 2013
MAC001-040105-
/O.EXP.KBOX.FF.W.0056.000000T0000Z-130904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARNSTABLE MA-
856 PM EDT TUE SEP 3 2013
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BARNSTABLE COUNTY WILL
EXPIRE AT 900 PM EDT...
THE HEAVY RAIN HAS ENDED...HOWEVER SOME ROADS AND OTHER AREAS MAY
STILL HAVE STANDING FLOOD WATERS. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES AND DO NOT DRIVE THROUGH WATER COVERED ROADWAYS.
LAT...LON 4172 7027 4172 7034 4171 7033 4171 7029
4155 7066 4165 7065 4165 7062 4167 7065
4168 7062 4168 7066 4170 7062 4172 7062
4171 7064 4172 7064 4180 7052 4174 7041
4173 7031 4174 7022
$$
MDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 3:46 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 3, 3:46 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT TUE SEP 3 2013 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEW ENGLAND THIS AFTERNOON INTO EVENING. THESE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND THE THREAT OF FLASH FLOODING...AND EVEN THE POSSIBILITY OF A BRIEF TORNADO/WATERSPOUT. COLD FRONTS ARE EXPECTED THURSDAY AND SUNDAY. EACH FRONT WILL BRING SCATTERED OR WIDELY SCATTERED SHOWERS FOLLOWED BY DRY COOLER AIR. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 4 PM HIGHLIGHTS... * STRONG TO SEVERE THUNDERSTORMS OVER RI AND SOUTHEAST MA * THREATS OF DAMAGING WINDS...LARGE HAIL...HEAVY RAIN * WITH HEAVY RAIN...FLASH FLOODING WILL AGAIN BE POSSIBLE EVALUATING SPC MESOANALYSIS...COMPLEX OF SHOWERS AND THUNDERSTORMS CONTINUES IN THE REGION OF BEST INSTABILITY...EFFECTIVE SHEAR... AND DEEP-LAYER FORCING. THREATS OF LARGE HAIL...DAMAGING WINDS... HEAVY RAIN AND FLASH FLOODING...AND EVEN THE POTENTIAL OF A BRIEF SPIN-UP TORNADO/WATERSPOUT REMAINS POSSIBLE. IT IS LIKELY THAT THIS COMPLEX WILL WEAKEN AND DIMINISH EAST AS IT INTERACTS WITH MARINE AIR AND LESSER FAVORABLE CONVECTIVE ELEMENTS ACROSS THE GULF OF MAINE. HAVE ADJUSTED POPS AS BEST AS POSSIBLE WITH THE LATEST HRRR GUIDANCE. IT DOESN/T HANDLE OUTCOMES QUITE SUCCINCTLY...BUT IT DOES THE BEST. HIGH CATEGORICAL POPS EXTEND ACROSS A MAJORITY OF SOUTHEASTERN NEW ENGLAND...FROM NORTHEAST CONNECTICUT UP TOWARDS BOSTON AND ADJACENT SOUTH SHORE...SOUTHEAST TOWARDS CAPE COD AND THE ISLANDS...AS WELL AS THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS. THREATS HAVE BEEN PLACED IN THE FORECAST WHEREVER POPS ARE LIKELY OR GREATER. TONIGHT... SURFACE COLD FRONT WILL PUSH OFFSHORE ALONG WITH SHOWER AND THUNDERSTORM ACTIVITY. EXPECTING LAST OF THE ACTIVITY TO BE EAST OF THE MARINE ZONES BY MIDNIGHT. MID- TO UPPER-LEVEL CLOUDS LINGERING THROUGH THE REGION AS THE MAIN MID-LEVEL TROUGH AND ATTENDANT REMNANT IMPULSE TRANSLATES THROUGH THE REGION. COOLER AND DRIER AIR FILTERING IN WITH WESTERLY FLOW. AM NOT EXPECTING FOG TO BE AN ISSUE OTHER THAN PERHAPS IN SHELTERED VALLEYS. SURFACE HIGH PRESSURE BUILDING INTO THE REGION TOWARDS MORNING. LOWS AROUND THE MID-50S... COOLER ALONG THE SHORE. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... WEDNESDAY... COOL DRY DAY ON TAP AS AIR BUILDS SOUTH OUT OF CANADA. EXPECTING WESTERLY FLOW PREVAILING AND BOUNDARY LAYER MIXING UP TO H85. SHOULD SEE DRY SURFACE DEWPOINTS AROUND THE LOW-50S WITH PREVAILING WESTERLY FLOW. WINDS MAY BE WEAK ENOUGH DURING THE AFTERNOON TO ALLOW FOR SEA-BREEZE DEVELOPMENT ALONG THE IMMEDIATE EAST-COAST OF MASSACHUSETTS. SCATTERED CUMULUS POSSIBLE DURING THE DAY... MAINLY ACROSS THE INTERIOR. MID- TO HIGH-LEVEL CLOUDS BUILDING LATE WITH APPROACHING SECONDARY COLD FRONT. HIGHS AROUND THE UPPER-70S TO LOW-80S. WEDNESDAY NIGHT... SECONDARY COLD FRONT PUSHES INTO THE REGION AROUND THE CONTINUAL MID- TO UPPER-LEVEL TROUGHING PATTERN. WINDS VEERING SOUTHWESTERLY AHEAD OF THE FRONT POSSIBLY BECOMING BREEZY AT 10 TO 15 MPH. CONSIDERING A STRONG ATTENDANT MID-LEVEL IMPULSE ACCOMPANYING THE SURFACE COLD FRONT ALONG WITH DIFFLUENCE ALOFT AND SUPPORT WITHIN THE LEFT-FRONT QUADRANT OF THE UPPER-LEVEL JET...SHOULD SEE STRONG DEEP-LAYER FORCING OF AVAILABLE MOISTURE TO WARRANT CHANCE POPS. COLD FRONT WILL BE DRAPED ACROSS THE REGION BY THURSDAY MORNING. LITTLE TO NO INSTABILITY EXPECTED SO WILL KEEP WITH SHOWERS. LOWS AROUND THE UPPER-50S. && .LONG TERM /THURSDAY THROUGH TUESDAY/... BIG PICTURE... MOST OF THE LONG TERM PERIOD SHOWS A STEADY PATTERN WITH A TROUGH OVER THE NORTHEAST USA/EASTERN CANADA AND AN UPPER RIDGE OVER THE WESTERN USA. TWO SHORTWAVES RIDE THROUGH THE TROUGH...ONE THURSDAY AND THE SECOND AOURND SUNDAY. DURING EARLY NEXT WEEK THIS PATTERN CONVERTS INTO A ZONAL FLOW ACROSS THE NORTHERN TIER STATES WHILE THE SUBTROPICAL RIDGE MAINTAINS OVER THE SOUTHERN USA. THE DAILIES... THURSDAY... COLD FRONT SWEEPS ACROSS THE REGION...ASSOCIATED WITH THE FIRST OF THE TWO SHORTWAVES. JET POSITIONS SHOW GOOD UPPER DIVERGENCE OVERLAYING LOW LEVEL CONVERGENCE...MOVING OFFSHORE BY THE EVENING. CROSS SECTIONS SHOW MEAGER MOISTURE AND PRECIPITABLE WATER VALUES ARE FORECAST IN THE 1-1.5 INCH RANGE. WE HAVE BUMPED POPS UP TO LOW-END CHANCE BASED ON ON THE AVAILABLE DYNAMICS...BUT NO HIGHER DUE TO THE LIMITED MOISTURE. MIXING TO 850 MB WOULD BRING MAX TEMPS 65 TO 75...INCREASED SUNSHINE/DEEPER MIXING WOULD MEAN 70S. WINDS IN THE AFTERNOON TURN TO NORTH AND POSSIBLY TO NORTHEAST ALONG THE COAST. A NORTHEAST WIND WOULD KEEP EAST COASTAL TEMPS A COUPLE OF DEGREES COOLER. INLAND WINDS IN THE MIXED LAYER INCREASE DURING THE MID TO LATE AFTERNOON WITH 20 KNOT WINDS ALOFT BY 00Z. THIS SUGGESTS GUSTY NORTH- NORTHWEST WINDS LATE IN THE DAY AFTER THE COLD FRONT MOVES THROUGH. MODEL GRID VALUES DO NOT HANDLE THIS WELL...SO WE MANUALLY BUMPED GUST VALUES WITH MAX VALUES 18-20 KNOTS. MUCH COOLER AIRMASS BEHIND THE COLD FRONT WITH DEWPOINTS 35-45F AND WINDS DIMINISHING TO LIGHT. EXPECT A FEW INTERIOR SECTIONS TO DIP A LITTLE BELOW 40F BUT NOT TO FROST LEVELS. REMAINING INTERIOR SECTIONS IN THE 40S AND L-M50S AT THE COASTLINE. FRIDAY-SATURDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH FAIR DRY WEATHER. COOLEST TEMPS ALOFT OCCUR FRIDAY...THEN MODERATE AS THE HIGH MOVES OFFSHORE SATURDAY. ON FRIDAY...MIXING TO 850 MB WOULD SUPPORT MID TO UPPER 60S WHILE MIXING TO 800 MB WOULD BRING LOW TO MID 70S. WITH FULL SUN AND LIGHT WINDS WE WILL GO DEEPER ON MIXING DEPTH BUT NOT ALL THE WAY TO 800MB. SEA BREEZE WILL KEEP COASTAL TEMPS A COUPLE OF DEGREES COOLER. TEMPS SATURDAY SHOULD EASILY REACH THE 70S...AND SUFFICIENT MIXING WOULD SUPPORT MAX TEMPS AROUND 80F. WE WILL STAY CLOSE TO GUIDENCE FOR SATURDAY. SUNDAY... UPPER LOW OVER ALASKA EJECTS A SHORTWAVE MIDWEEK WHICH DIVES THROUGH HUDSON BAY TO NEW ENGLAND BY SUNDAY. THIS WILL DRIVE ANOTHER COLD FRONT SOUTH THROUGH OUR AREA DURING SUNDAY OR SUNDAY NIGHT. MUCH OF THE JET SUPPORT FOR THIS LOOKS TO BE ALONG THE CANADIAN BORDER. SIMILAR PRECIP WATER VALUES TO THURSDAY. WE WILL RUN WITH SLIGHT CHANCE POPS FOR NOW. MONDAY-TUESDAY... HIGH PRESSURE BUILDS OVER THE REGION WITH MORE DRY WEATHER. DIFFERENCES TOWARD THE END OF DAY 7 WITH THE GFS KEEPING THE HIGH IN CONTROL WHILE THE EMCWF MOVES THE HIGH OFFSHORE TUESDAY AND MAKES ROOM FOR SOME SHOWERS TUESDAY NIGHT. FOR NOW WE WILL GO WITH THE DRY GFS SOLUTION. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. OVERVIEW...MODERATE CONFIDENCE... 18Z UPDATE... EVEN THOUGH IFR-LIFR FOG PERSISTS...TSRA IS ANTICIPATED ALONG THE SOUTH COAST AND SOUTHEAST NEW ENGLAND INTO EVENING. HAVE A VCTS MENTION FOR EAST NEW ENGLAND TERMINALS WITH THE POSSIBLE THREAT AHEAD OF THE APPROACHING COLD FRONT. WITH ANY TSRA...MVFR/IFR IMPACTS POSSIBLE...HAVE GONE WITH TEMPO GROUPS WITH BEST TIMING OF THREATS. COLD FRONT SWEEPS OFFSHORE THIS EVENING RESULTING IN SHRA/TSRA IMPACTS TO DIMINISH. CIGS AND VSBYS LIFT TO VFR. CONDITIONS PERSIST THROUGH WEDNESDAY WITH LIGHT WESTERLY FLOW WHICH MAY ALLOW SEA- BREEZES ALONG THE IMMEDIATE COASTS. A SECONDARY COLD FRONT AND THE CHANCE OF SHOWERS RE-EMERGES FOR INTERIOR TERMINALS WEDNESDAY NIGHT INTO THURSDAY MORNING. ANTICIPATING LOW-VFR CIGS WITH MINIMAL IMPACT TO VSBYS. KBOS TERMINAL...MODERATE CONFIDENCE IN TAF. WILL KEEP A 2 HOUR MENTION /19-21Z/ OF VCTS. TSRA ACTIVITY MAY STAY MAINLY SOUTH AND EAST. SEA-BREEZE POSSIBLE DURING THE DAY WEDNESDAY. KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. HAVE REMOVED ALL MENTION OF TSRA. OUTLOOK...THURSDAY THROUGH SUNDAY... MAINLY VFR THROUGH THE PERIOD. GUSTY NORTH-NORTHWEST WINDS TO 20 KNOTS THURSDAY. BRIEF MVFR/IFR POSSIBLE IN SHOWERS THURSDAY AND AGAIN SUNDAY. PATCHY IFR IN EARLY MORNING FOG FRIDAY AND SATURDAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...MODERATE CONFIDENCE. 18Z UPDATE... BOATERS ALONG THE SOUTH COAST SHOULD BE AWARE OF STRONG TO SEVERE THUNDERSTORMS CONTAINING FREQUENT LIGHTNING...LARGE HAIL...GALE FORCE WINDS...AND THE POSSIBILITY OF WATER SPOUTS. SEAS WILL LIKELY BUILD LOCALLY IN RESPONSE TO STORMS. EXPECT SPECIAL MARINE WARNINGS INTO THIS EVENING AS ACTIVITY PROGRESSES EAST OUT OF LONG ISLAND AND IMPACTS THE WATERS AROUND CAPE COD AND THE ISLANDS. EXPECT ACTIVITY TO BE WELL OUT TO SEA BY AROUND MIDNIGHT AS A COLD FRONT SWEEPS ACROSS THE WATERS. EXPECT SOUTHWESTERLY WINDS TO BACK MORE WESTERLY. DURING THE DAY WEDNESDAY...NEAR-SHORE SEA- BREEZES WILL BE POSSIBLE...OTHERWISE LIGHT WESTERLY FLOW WILL ALLOW FOR ANY ROUGH SEAS TO RELAX. DURING WEDNESDAY NIGHT WINDS WILL TURN MORE SOUTHWESTERLY AND WE COULD SEE SOME ENHANCEMENT WITH 10 TO 15 KNOTS IN RESPONSE TO AN APPROACHING COLD FRONT TOWARDS THURSDAY MORNING. OUTLOOK...THURSDAY THROUGH SUNDAY... TWO COLD FRONT MOVE THROUGH...ONE ON THURSDAY AND A SECOND ON SUNDAY. BRIEF SHOWERS WITH EACH. NORTH WINDS BEHIND THE THURSDAY FRONT MAY BECOME NORTHEAST ESPECIALLY OVER THE EAST MASSACHUSETTS COASTAL WATERS WITH GUSTS TO 20 KNOTS. SOUTHWEST WINDS SATURDAY MAY GUST 20-22 KNOTS...COMING CLOSE TO THE SMALL CRAFT ADVISORY THRESHOLD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...WTB/SIPPRELL NEAR TERM...SIPPRELL SHORT TERM...SIPPRELL LONG TERM...WTB AVIATION...WTB/SIPPRELL MARINE...WTB/DOODY/SIPPRELL
Hazardous weather outlook, Sep 3, 3:58 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 358 PM EDT TUE SEP 3 2013 CTZ002>004-MAZ002>004-008>011-026-NHZ011-012-015-042000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT... WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MAZ005>007-012>024-RIZ001>008-042000- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN...EASTERN... AND SOUTHEASTERN MASSACHUSETTS...AND ALL OF RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THE POSSIBILITY OF FLASH FLOODING. THIS ACTIVITY WILL GRADUALLY WEAKEN AS IT MOVES OFFSHORE TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-042000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 358 PM EDT TUE SEP 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION WITH THE THREAT OF GALE FORCE WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN RESULTING IN REDUCED VISIBILITIES. THIS ACTIVITY WILL GRADUALLY WEAKEN AS IT MOVES OFFSHORE TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Sep 3, 2:31 PM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT TUE SEP 3 2013
RIZ008-031915-
BLOCK ISLAND-
231 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM APPROACHING BLOCK ISLAND...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES WEST OF BLOCK ISLAND...MOVING
NORTHEAST AT 25 MPH. WHILE THE STRONGEST PORTION OF THIS STORM IS
EXPECTED TO TRACK JUST NORTH OF BLOCK ISLAND...WIND GUSTS TO 40 MPH
ARE EXPECTED ON BLOCK ISLAND AS THE STORM MOVES THROUGH THE AREA. IN
ADDITION...AN OFFSHORE WATERSPOUT MAY OCCUR...ESPECIALLY NEAR THE
NORTH SIDE OF THE ISLAND. THIS STORM WILL PRODUCEFREQUENT CLOUD TO
GROUND LIGHTNING.
LOCATIONS IMPACTED INCLUDE... BLOCK ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE. STAY AWAY FROM OPEN AREAS
SUCH AS BALL FIELDS...GOLF COURSES AND PARKS. WAIT AT LEAST 30
MINUTES AFTER THE STORM ENDS TO RESUME OUTDOOR ACTIVITIES.
&&
LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
4122 7156 4118 7157 4117 7155 4115 7155
4115 7160
TIME...MOT...LOC 1828Z 244DEG 21KT 4119 7177
NMBSpecial weather statement, Sep 3, 4:12 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT TUE SEP 3 2013
MAZ020-RIZ004-005-032045-
SOUTHERN BRISTOL-BRISTOL-EASTERN KENT-
412 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM OVER NORTHERN NARRAGANSETT BAY...
AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WARWICK...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL PRODUCE LOCALLY HEAVY DOWNPOURS AND PEA SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
FALL RIVER...WARWICK...BRISTOL...SOMERSET...BARRINGTON...SWANSEA...
REHOBOTH AND WARREN.
LAT...LON 4167 7131 4166 7142 4167 7143 4168 7131
4172 7129 4172 7134 4168 7138 4170 7145
4180 7119 4172 7116 4172 7112 4170 7117
4173 7122 4173 7126 4168 7124 4166 7128
4168 7128 4165 7130
TIME...MOT...LOC 2010Z 234DEG 20KT 4168 7138
FIELDLocal storm report, Sep 3, 4:29 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM HAIL BARRINGTON 41.74N 71.32W
09/03/2013 M1.00 INCH BRISTOL RI NWS EMPLOYEE
&&
AEDSpecial weather statement, Sep 3, 4:29 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
429 PM EDT TUE SEP 3 2013
MAZ020-RIZ004>006-032100-
SOUTHERN BRISTOL-WASHINGTON-BRISTOL-EASTERN KENT-
429 PM EDT TUE SEP 3 2013
...STRONG THUNDERSTORM IN CENTRAL RHODE ISLAND...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EAST GREENWICH...OR NEAR WEST WARWICK...
MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WARWICK...NORTH KINGSTOWN...BRISTOL...SOMERSET...BARRINGTON...
SWANSEA...SEEKONK...EAST GREENWICH...REHOBOTH...WARREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4160 7157 4168 7145 4168 7131 4172 7129
4169 7135 4169 7144 4178 7131 4180 7119
4176 7113 4175 7114 4174 7110 4173 7122
4173 7126 4168 7124 4165 7141 4162 7141
4157 7152
TIME...MOT...LOC 2027Z 234DEG 38KT 4163 7147
FIELDLocal storm report, Sep 3, 4:33 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
433 PM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG SWANSEA 41.75N 71.18W
09/03/2013 BRISTOL MA AMATEUR RADIO
TREE DOWN ON ROUTE 136
&&
AEDLocal storm report, Sep 3, 5:40 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
540 PM EDT TUE SEP 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLOOD NEW BEDFORD 41.66N 70.94W
09/03/2013 BRISTOL MA AMATEUR RADIO
STREET FLOODING AT LEAST 6 INCHES DEEP AT WOOD STREET
AND ASHLEY BLVD.
0418 PM LIGHTNING NEW BEDFORD 41.66N 70.94W
09/03/2013 BRISTOL MA AMATEUR RADIO
LIGHTNING STRUCK HOUSE. ELECTRICAL OUTLETS BLOWN OUT.
0424 PM HAIL BARRINGTON 41.74N 71.32W
09/03/2013 M1.00 INCH BRISTOL RI NWS EMPLOYEE
0426 PM TSTM WND DMG BARRINGTON 41.74N 71.32W
09/03/2013 BRISTOL RI AMATEUR RADIO
LARGE BRANCH AND WIRES DOWN ON PLYMOUTH DRIVE
0426 PM TSTM WND DMG BARRINGTON 41.74N 71.32W
09/03/2013 BRISTOL RI AMATEUR RADIO
LARGE TREE DOWN ON DEVONSHIRE DRIVE
0426 PM TSTM WND DMG WARREN 41.72N 71.27W
09/03/2013 BRISTOL RI AMATEUR RADIO
LARGE BRANCH PARTIALLY BLOCKING MARKET STREET
0426 PM FLOOD WARREN 41.72N 71.27W
09/03/2013 BRISTOL RI AMATEUR RADIO
MAIN STREET FLOODED AND NEAR IMPASSIBLE
0426 PM TSTM WND DMG WARREN 41.72N 71.27W
09/03/2013 BRISTOL RI AMATEUR RADIO
SEVERAL LARGE BRANCHES DOWN ACROSS MARKET STREET
0426 PM TSTM WND DMG BARRINGTON 41.74N 71.32W
09/03/2013 BRISTOL RI AMATEUR RADIO
TREE AND WIRES DOWN ON OPECHEE STREET
0428 PM TSTM WND DMG SWANSEA 41.75N 71.18W
09/03/2013 BRISTOL MA AMATEUR RADIO
TREE DOWN ON ROUTE 136
0430 PM FLOOD SWANSEA 41.75N 71.18W
09/03/2013 BRISTOL MA AMATEUR RADIO
STREET FLOODING 8 INCHES DEEP AT ROUTE 136.
&&
WTBThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 9:54 PM EDT | Special Weather Statement | BOX | Franklin | 51 min |
| Sep 3, 12:12 PM EDT | Special Marine Warning | BOX | 93 min | |
| Sep 3, 1:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Sep 3, 2:20 PM EDT | Special Marine Warning | BOX | 40 min | |
| Sep 3, 2:48 PM EDT | Areal Flood Advisory | BOX | Bristol | 3 hr |
| Sep 3, 2:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Sep 3, 3:16 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 44 min |
| Sep 3, 4:08 PM EDT | Special Marine Warning | BOX | 22 min | |
| Sep 3, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 31 min |
| Sep 3, 4:44 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Sep 3, 4:45 PM EDT | Areal Flood Advisory | BOX | Barnstable, Bristol, Dukes, Plymouth | 2 hr |
| Sep 3, 5:44 PM EDT | Areal Flood Advisory | BOX | Bristol | 61 min |
| Sep 3, 6:59 PM EDT | Special Marine Warning | BOX | 31 min |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.